Patient :About a week or 2 ago, I found a small bump on my upper thigh. The next day, the area around the bump because very swollen, tender, and red. A red line then formed from the bump to my hip, and it was all tender as well. I went to the doctor and was diagnosed with some type of bug bite. I was given antibiotics and they have successfully worked. The tenderness, redness, and swelling is gone. But now, there is a hickey like rash where all of the tender spots used to be. It looks as if little blood spots have risen to the top of my skin. The bump is still present, but seems to be slowly going away. could the rash be from the medication and the healing process? Or what?
Hello. Welcome to ask the doctor.
Your doctor has correctly prescribed you the medications. Insect bite has characteristic linear rash noticed all of a sudden.
In such cases, I prefer to advise topical antibiotic cream like mupirocin 2 percent over the affected area followed by a combination of antibiotic and steroid like hydrocortisone.
During healing, slight rash is left which responds very well to this combination.
You can share my opinion with your doctor.
I understand your concern.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.